Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 61, NWS El Paso, TX

September 17, 2014Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Sep 17, 2014, 11:37 PM MDT for Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 17, 2014, 11:37 PM MDT (05:37 UTC)
Expired
Sep 18, 2014, 5:30 AM MDT
In force
6 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 94 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 5.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1244 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WGUS54 KEPZ 180537
FFWEPZ
NMC013-TXC141-229-181130-
/O.NEW.KEPZ.FF.W.0061.140918T0537Z-140918T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1137 PM MDT WED SEP 17 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN SOUTHWEST TEXAS...
  HUDSPETH COUNTY IN SOUTHWEST TEXAS...
  SOUTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 530 AM MDT THURSDAY/630 AM CDT/

* AT 1128 PM MDT/1228 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
  ACROSS THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  MISSION VALLEY...
  EAST EL PASO...
  NORTHEAST EL PASO...
  WEST EL PASO...
  SUNLAND PARK...
  HORIZON CITY...
  FABENS...
  CENTRAL EL PASO...
  SIERRA BLANCA...
  FORT HANCOCK...
  COLONIA DEL PASO...
  LAKE WAY ESTATES...
  FRANKLIN MOUNTAINS STATE PARK...
  QUITMAN CANYON...

EMERGENCY FLOOD OPERATIONS CONTINUE.

THE HEAVY RAINFALL WILL SLOWLY ABATE AND MOVE EASTWARD TONIGHT
HOWEVER THE EFFECTS OF THIS SERIOUS FLOODING IN TERMS OF ROAD CLOSURES
AND OVERALL DAMAGE WILL PERSIST OVERNIGHT INTO THE EARLY MORNING 
HOURS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.

CONTINUE TO MONITOR WEATHER AND ROAD CONDITIONS VIA NOAA WEATHER RADIO AND
THE TV AND RADIO MEDIA ALONG WITH SOCIAL MEDIA.

&&

LAT...LON 3103 10559 3109 10562 3115 10577 3138 10600
      3139 10609 3146 10621 3174 10641 3178 10667
      3197 10675 3197 10495 3064 10494

$$

NOVLAN
1 follow-up statement
705 
WGUS74 KEPZ 180938
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
338 AM MDT THU SEP 18 2014

NMC013-TXC141-229-180950-
/O.CAN.KEPZ.FF.W.0061.000000T0000Z-140918T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-HUDSPETH TX-DONA ANA NM-
338 AM MDT THU SEP 18 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL DONA
ANA...HUDSPETH AND EL PASO COUNTIES IS CANCELLED...

ALTHOUGH AREAS OF RAIN CONTINUE ACROSS THE WARNED AREA...THE 
COVERAGE AND INTENSITY HAS DIMINISHED SIGNIFICANTLY. MUCH OF THE 
FLOOD WATER HAS DRAINED FROM ROADWAYS BUT LOW-LYING AND FLOOD PRONE 
AREAS MAY STILL HAVE SOME PROBLEMATIC STANDING WATER. ARROYOS OR 
STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. ADDITIONAL HEAVY RAIN AND 
POTENTIAL FLASH FLOODING REMAINS A CONCERN TODAY. STAY INFORMED ON 
THE WEATHER AND BE PREPARED TO TAKE ACTION SHOULD MORE FLOODING 
OCCUR. 

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3103 10559 3109 10562 3115 10577 3138 10600
      3139 10609 3146 10621 3174 10641 3178 10667
      3197 10675 3197 10495 3064 10494

$$

BIRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 3:41 PM MDT, 7 hours 56 minutes earlier.

Area forecast discussion, Sep 17, 3:41 PM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
341 PM MDT WED SEP 17 2014

.SYNOPSIS...
THE REMNANTS OF TROPICAL SYSTEM ODILE WILL MOVE SLOWLY THROUGH
SOUTHEAST ARIZONA AND SOUTHERN NEW MEXICO TONIGHT AND THURSDAY.
HEAVY RAIN WITH A POTENTIAL FOR FLASH FLOODING IS POSSIBLE THROUGH
THURSDAY EVENING. WIDESPREAD RAIN AMOUNTS OF 2 TO 4 INCHES ARE
LIKELY WITH HIGHER AMOUNTS ABOVE 5 INCHES POSSIBLE FOR THE
MOUNTAIN REGIONS. RAIN CHANCES WILL DECREASE ON FRIDAY AS THE
REMNANTS OF ODILE MOVE OUT OF THE AREA. ISOLATED LOWLAND AND
SCATTERED THUNDERSTORMS PRODUCING LIGHT TO OCCASIONALLY MODERATE
RAINFALL WILL OCCUR THROUGH THE WEEKEND. TEMPERATURES WILL
CONTINUE TO BE SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND.

&&

.DISCUSSION...
A POTENTIALLY SIGNIFICANT RAIN EVENT WILL IMPACT SOUTHERN NEW
MEXICO AND FAR WEST TEXAS TONIGHT THROUGH THURSDAY NIGHT. THE
REGION HAS ALREADY EXPERIENCED TWO NIGHTS OF MODERATE TO HEAVY
RAINFALL AS TROPICAL SYSTEM ODILE APPROACHED THE AREA. NOW THE
REMNANTS OF THE SYSTEM HAS MADE LANDFALL IN NORTHWESTERN MEXICO
AND IS ON A EAST TO NORTHEAST TRACK THAT WILL TAKE THE SYSTEM
SLOWLY THROUGH SOUTHEAST ARIZONA AND INTO SOUTHERN NEW MEXICO BY
TOMORROW MORNING. ABUNDANT MOISTURE ASSOCIATED WITH ODILE WILL
FUEL WIDESPREAD HEAVY RAINFALL ACROSS THE AREA TONIGHT AND
TOMORROW.

ODILE'S TRACK WILL TAKE IT DIRECTLY OVER THE GILA REGION BY
EARLY THURSDAY. THIS IS THE AREA THAT IS EXPECTED TO RECEIVE THE
GREATEST AMOUNT OF RAIN OVER THE NEXT 24 HOURS. AS MUCH AS 5
INCHES OF RAIN MAY OCCUR IN THE AREA WITH FLASH FLOODING LIKELY.
OTHER PORTIONS OF SOUTHERN NEW MEXICO MAY GET AS MUCH AS 2 TO 4
INCHES OF RAIN WITH GRANT...SIERRA AND NORTHERN OTERO COUNTY
SEEING THAT THE HIGHER END OF THOSE RAIN ESTIMATES. AREAS ALONG
THE INTERNATIONAL BORDER INCLUDING FAR WEST TEXAS WILL SEE
GENERALLY 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS. RAIN
ESTIMATES ASIDE...THE GROUND IS ALREADY SATURATED FROM PREVIOUS
RAINFALL...SO MUCH OF THE RAIN WILL BECOME RUN OFF QUITE QUICKLY
WITH LITTLE ABSORPTION BY THE GROUND. THERE IS A CONTINUED
POTENTIAL FOR FLASH FLOODING ACROSS THE AREA THROUGH TOMORROW
NIGHT...ESPECIALLY NEAR BURN SCARS...LOW WATER CROSSINGS AND
POORLY DRAINED LOW LYING AREAS.

THE EXPECTED HEAVY RAINS IN THE GILA REGION WILL CAUSE A
SIGNIFICANT INCREASE IN WATER LEVELS IN THE GILA RIVER. THE GILA
RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE AT GILA...REDROCK AND
VIRDEN BY THURSDAY AFTERNOON. RIVER LEVELS SHOULD PEAK AND BEGIN
TO DROP BY LATE EVENING AFTER THE RAINS LIGHTEN UP.

THE REMNANTS OF ODILE WILL EXIT THE REGION BY EARLY FRIDAY MORNING
WITH HEAVY RAINS TAPERING OFF AND DIMINISHING. LINGERING MOISTURE
WILL STILL REMAIN TO FUEL ISOLATED TO SCATTERED THUNDERSTORMS AND
SHOWERS...THAT WILL GENERALLY PRODUCE LIGHT TO OCCASIONALLY
MODERATE RAINFALL. THIS PATTERN WILL CONTINUE THROUGH THE WEEKEND
AS HIGH PRESSURE BUILDS OVER THE STATE AND BLOCKS ANY MECHANISM
FOR PUSHING OUT THE MOISTURE TRAPPED UNDERNEATH THE HIGH. A COLD
FRONT WILL PUSH INTO THE AREA DURING THE WEEKEND AND MAY HELP
ENHANCE CONVECTION ALONG THE FRONTAL BOUNDARY...BUT SHOULD PLAY A
STABILIZING ROLE LATE IN THE WEEKEND AND ON MONDAY. TEMPERATURES
DURING THE WEEKEND WILL BE NEAR OR SLIGHTLY BELOW NORMALS.

IN THE EXTENDED FORECAST PERIOD...LONG RANGE MODELS ARE EXPECTING
THE HIGH ALOFT TO REFORM OVER SOUTHERN CALIFORNIA BY TUESDAY. THIS
WILL ALLOW A DRY WESTERLY FLOW TO DEVELOP OVER THE AREA THAT WILL
HELP FLUSH MOISTURE OUT OF THE REGION. CONDITIONS WILL BECOME
DRIER WITH SEASONAL TEMPERATURES EXPECTED FOR NEXT WEEK.

&&

AVIATION...VALID 18/00Z - 19/00Z...
THE CORE COMPRISING THE REMNANTS OF NOW TROPICAL DEPRESSION
ODILE...WILL MOVE OVER PORTIONS OF CENTRAL AND SOUTHWEST NM THIS
EVENING FROM SE AZ.  THIS WILL BRING SCATTERED TO WIDESPREAD SHOWER
ACTIVITY WITH ISOLD -TSRA/VIS 3SM/CIGS 020-040 THROUGH THE PERIOD.
OUTSIDE STORMS EXPECT LGT TURBC AND CLOUDS FEW005-015 SCT-BKN020-040
OVC050-080 THROUGH THE PERIOD. SHWRS WILL LWR VSBY TO 3-5SM.  CIGS
TO 005 NEAR MTNS OVER LOWLANDS.  LOOK FOR LIFR BKN MTN OBSCURATIONS
OVER GILA REGION AND SACRAMENTO MTNS.  WINDS WILL BE LIGHT AND
VARIABLE THROUGH 11Z...BECOMING SOUTH-SOUTHWEST 7-11 KTS ALL AREAS
THEREAFTER.

&&

.FIRE WEATHER...

...FLOOD WATCH FOR THE GILA RIVER WILL GO INTO EFFECT 6 AM MDT
THURSDAY...AND REMAIN VALID THROUGH 6 PM MDT FRIDAY...

...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL AREAS UNTIL
MIDNIGHT THURSDAY...

REMNANTS OF NOW TROPICAL DEPRESSION ODILE...WILL MOVE OVER PORTIONS
OF CENTRAL AND SOUTHWEST NM THIS EVENING FROM SE AZ AS AN UPPER LEVEL
LOW.  THIS WILL BRING SCATTERED TO WIDESPREAD SHOWER ACTIVITY FOR
MAINLY SOUTHERN MEXICO THROUGH TONIGHT...THROUGH EARLY THURSDAY
EVENING.  BULK OF HEAVIEST RAIN WILL IMPACT THE GILA REGION FROM
ROUGHLY 5 PM WEDNESDAY THROUGH 5 PM THURSDAY....WITH UP TO 2-3 INCHES
OF ADDITIONAL RAINFALL LIKELY DURING THIS PERIOD.  HIGH PRESSURE
ALOFT WILL BEGIN TO BUILD IN FROM THE WEST FRIDAY...AS DISTURBANCE
EXITS TO THE EAST-NORTHEAST.  THIS WILL ALLOW SKIES TO START
CLEARING FOR MOST AREAS BY LATE MORNING.  ABUNDANT MOISTURE LEFT IN
THE WAKE OF ODILE REMNANTS HOWEVER...WILL ALLOW FOR
ISOLATED-SCATTERED STORMS ALL AREAS FRIDAY AFTERNOON.  WEEKEND
WEATHER WILL RETURN TO MORE OF A NORMAL MONSOONAL PATTERN.  HOWEVER
STORM ACTIVITY SHOULD BE CONCENTRATED WEST OF THE RIO GRANDE
VALLEY...AS A BACK DOOR COLD FRONT BRINGS RELATIVELY DRIER MORE
STABLE AIR INTO NM FROM THE NORTHEAST.

LATER NEXT WEEK...A MUCH LARGER UPPER LEVEL TROUGH IS FORECAST TO
MOVE INTO THE WESTERN STATES.  DRIER WESTERLY FLOW ALOFT AHEAD OF
THIS FEATURE...SHOULD PREVENT KEEP DEEP MOISTURE AT BAY TO OUR SOUTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 66  82  68  86  68 /  90  90  50  30  30
SIERRA BLANCA           63  78  62  81  66 /  70  80  40  30  30
LAS CRUCES              63  77  64  84  65 / 100  90  50  20  30
ALAMOGORDO              64  78  64  85  65 / 100 100  80  30  30
CLOUDCROFT              49  58  49  65  48 / 100 100 100  50  40
TRUTH OR CONSEQUENCES   63  75  63  84  65 / 100 100  70  20  20
SILVER CITY             59  69  59  80  61 / 100 100  70  30  20
DEMING                  63  78  62  85  63 / 100  90  50  20  30
LORDSBURG               64  74  62  85  63 / 100  90  60  30  30
WEST EL PASO METRO      66  82  67  85  68 /  90  90  50  30  30
DELL CITY               64  82  63  86  65 /  70  80  60  40  30
FORT HANCOCK            66  84  66  87  69 /  70  80  40  30  20
LOMA LINDA              61  75  63  79  65 /  90  90  50  30  30
FABENS                  66  82  66  87  67 /  90  90  50  30  30
SANTA TERESA            65  81  66  84  66 /  90  90  40  30  30
WHITE SANDS HQ          64  78  64  83  65 / 100 100  60  30  30
JORNADA RANGE           61  78  61  83  62 / 100  90  60  30  30
HATCH                   63  76  61  82  63 / 100 100  60  20  20
COLUMBUS                65  80  64  85  65 / 100  80  50  20  30
OROGRANDE               65  77  65  85  66 /  90 100  70  30  30
MAYHILL                 53  66  55  72  55 / 100 100 100  50  40
MESCALERO               55  67  55  74  56 / 100 100 100  50  40
TIMBERON                52  66  54  72  54 / 100 100  90  40  40
WINSTON                 55  66  56  75  57 / 100 100  80  40  30
HILLSBORO               59  70  60  79  61 / 100 100  70  30  20
SPACEPORT               61  75  61  82  63 / 100 100  70  20  30
LAKE ROBERTS            55  69  57  81  57 / 100 100  70  40  30
HURLEY                  61  71  61  82  62 / 100 100  70  20  30
CLIFF                   56  71  56  82  55 / 100 100  70  40  30
MULE CREEK              55  69  52  81  52 / 100 100  70  30  30
FAYWOOD                 60  71  61  81  62 / 100 100  70  20  30
ANIMAS                  64  77  63  85  64 / 100  80  60  30  30
HACHITA                 61  78  61  86  63 / 100  80  60  20  30
ANTELOPE WELLS          61  80  60  84  62 / 100  80  50  30  30
CLOVERDALE              59  75  60  82  60 / 100  80  60  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR NMZ401>417.

FLOOD WATCH FOR POTENTIAL GILA RIVER FLOODING FROM THURSDAY
MORNING THROUGH FRIDAY AFTERNOON FOR NMZ401-402-404.

TX...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ418>424.

&&

04/22 LUNDEEN/TRIPOLI
Hazardous weather outlook, Sep 17, 11:24 AM MDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1124 AM MDT WED SEP 17 2014

NMZ401>417-TXZ418>424-181730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1124 AM MDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY NIGHT.
THE REMNANTS OF TROPICAL STORM ODILE WILL MOVE ACROSS THE DESERT
SOUTHWEST THIS AFTERNOON THROUGH TOMORROW. HEAVY RAIN IS EXPECTED
OVER MUCH OF THE AREA...ESPECIALLY IN THE GILA REGION AND
SOUTHWEST NEW MEXICO IN GENERAL. RAIN AMOUNTS OF 2 TO 4 INCHES
WILL BE POSSIBLE WITH ISOLATED HIGHER RAIN AMOUNTS MAY OCCUR. THE
GROUND IS ALREADY SATURATED WITH MUCH OF THE RAIN EXPECTED TO BE
RUNOFF. THERE IS A POTENTIAL FOR FLOODING ALONG ARROYOS...SMALL
STREAMS AND LOW WATER CROSSINGS. PONDING OF WATER IN POORLY
DRAINED LOW LYING AREAS AND ROADWAYS IS LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE REMNANTS OF TROPICAL SYSTEM ODILE WILL TRACK ACROSS SOUTHERN
AND CENTRAL NEW MEXICO ON THURSDAY WITH HEAVY RAIN AND FLOODING
LIKELY. THE HIGHEST EXPECTED RAIN AMOUNTS WILL BE BOTH IN THE GILA
REGION AND IN THE SACRAMENTO MOUNTAIN AREA WHERE 2 TO 4 INCHES OF
RAIN IS FORECASTED. LOWER ELEVATIONS OF SOUTHWEST AND SOUTH
CENTRAL NEW MEXICO MAY GET 1 TO 3 INCHES OF RAIN WITH ISOLATED
HIGHER AMOUNTS. FAR WEST TEXAS IS NOT IN THE DIRECT PATH OF THE
TROPICAL SYSTEM BUT MAY STILL GET UP TO 2 INCHES OF RAIN IN SOME
AREAS WITH LOCALIZED FLOODING POSSIBLE.

RAIN CHANCES WILL DECREASE ON FRIDAY AS THE REMNANTS OF ODILE EXIT
THE REGION AND TAKE MUCH OF THE MOISTURE WITH IT. ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS
THE AREA FRIDAY AFTERNOON THROUGH TUESDAY AFTERNOON. RAINS WILL
VARY FROM LIGHT TO OCCASIONALLY MODERATE WITH A REDUCED FLOODING
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

LUNDEEN

In the hours before

Local storm report, Sep 17, 10:32 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1032 PM MDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     FLASH FLOOD      EL PASO                 31.78N 106.48W
09/17/2014                   EL PASO            TX   FIRE DEPT/RESCUE

            WATER RESCUE AT FIERRO AND BYWOOD AT THE PARK IN EL
            PASO. 3 PEOPLE PULLED TO SAFETY.

&&

EVENT NUMBER EPZ1400376

MLP
Local storm report, Sep 17, 10:35 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1035 PM MDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLASH FLOOD      EL PASO                 31.78N 106.48W
09/17/2014                   EL PASO            TX   LAW ENFORCEMENT

            FOLLOWING ROADS IN EL PASO CLOSED BECAUSE OF FLOODING.
            ROBERT E. LEE AND GATEWAY EAST/WEST... FRAWOOD AND
            GEROGE DIETER... COPIA AT MERCENI... MONTOWOOD AND
            WEDGEWOOD... MCRAE AND GATEWAY EAST... YANDELL AND
            CEBADA... MONTANA AND PIEDRAS... YARBROUGH AND
            MONTWOOD... CAROLINA AND GILES... ARIPORT AND RICKERS...
            HAWKINS AND N LOOP AND NORTH LOOP AT ATKINS

&&

EVENT NUMBER EPZ1400377

MLP
Local storm report, Sep 17, 10:46 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1046 PM MDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      EL PASO                 31.78N 106.48W
09/17/2014                   EL PASO            TX   EMERGENCY MNGR

            EL PASO EM CALLED TO SAY I10 AND PIEDRAS CLOSED DUE TO
            FLOODING.

&&

EVENT NUMBER EPZ1400378

MLP
Local storm report, Sep 17, 10:49 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1049 PM MDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     FLASH FLOOD      EL PASO                 31.78N 106.48W
09/17/2014                   EL PASO            TX   NEWSPAPER

            SEVERAL PORTIONS OF GATEWAY EAST AND WEST CLOSED DUE TO
            MUD AND ROCK SLIDES FROM FLOODING.

&&

EVENT NUMBER EPZ1400379

MLP
Local storm report, Sep 17, 10:51 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1051 PM MDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     FLASH FLOOD      EL PASO                 31.78N 106.48W
09/17/2014                   EL PASO            TX   NEWSPAPER

            CARS STALLED AT NORTH MESA STREET NEAR UTEP... COTTON
            AND MISSOURI AND ELM STREET AND GOLD AVENUE DUE TO
            FLOODING.

&&

EVENT NUMBER EPZ1400380

MLP
Local storm report, Sep 17, 10:53 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1053 PM MDT WED SEP 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     FLASH FLOOD      EL PASO                 31.78N 106.48W
09/17/2014                   EL PASO            TX   NEWSPAPER

            TRANS MOUNTAIN CLOSED DUE TO FLOODING... HEAVY RAIN AND
            POOR VISIBILITY.

&&

EVENT NUMBER EPZ1400381

MLP

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 6:13 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Sep 17, 6:30 PM MDTSpecial Weather StatementEPZDoña Ana30 min
Sep 17, 6:57 PM MDTSpecial Weather StatementEPZDoña Ana78 min
Sep 17, 7:42 PM MDTFlash Flood WarningEPZDoña Ana2 hr
Sep 17, 7:53 PM MDTAreal Flood AdvisoryEPZDoña Ana112 min
Sep 17, 8:45 PM MDTAreal Flood AdvisoryEPZDoña Ana, Otero2 hr
Sep 17, 9:42 PM MDTFlash Flood WarningEPZDoña Ana108 min
Sep 17, 9:48 PM MDTAreal Flood AdvisoryEPZDoña Ana, Sierra117 min
Sep 17, 9:59 PM MDTFlash Flood WarningEPZOtero2 hr
Sep 17, 10:14 PM MDTAreal Flood AdvisoryEPZGrant, Hidalgo, Luna2 hr
Sep 18, 8:03 AM MDTAreal Flood AdvisoryEPZDoña Ana, Otero117 min
Sep 18, 8:21 AM MDTFlash Flood WarningEPZDoña Ana3 hr
Sep 18, 10:40 AM MDTAreal Flood AdvisoryEPZDoña Ana2 hr
Sep 18, 10:51 AM MDTAreal Flood AdvisoryEPZGrant, Luna, Sierra114 min
Sep 18, 11:21 AM MDTAreal Flood AdvisoryEPZSierra114 min
Sep 18, 3:34 PM MDTAreal Flood AdvisoryEPZLuna116 min
Sep 18, 3:42 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Sep 18, 5:53 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna112 min
Sep 17, 6:10 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr
Sep 17, 6:24 PM MDTSpecial Weather StatementEPZHudspeth66 min
Sep 18, 4:00 PM MDTFlash Flood WarningEPZHudspeth3 hr

Nearby

Flash Flood Warnings in Texas, 2014Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.